Jump to content
CrazyBoards.org

Lexapro - past and present users


Recommended Posts

Been on Lexapro for 4 weeks now at 10 mg.  The first three week were good and now I seem to have crashed again.  I realize we can't rely on medications alone, and the holidays are here, blah blah, but I am depressed again, which for me begins with some insomnia (mostly falling asleep), then anxiety (some panic), then the what ifs and then the I don't want to go through this again, why doesn't God just kill me.  So, feeling I've given this medication long enough to be in effect for me, my predicament is wondering if it just isen't working? 

I need to know the people who have been on it, why did you go off and what you are currently using.  The people still on, are you doing okay? 

I don't like being in this "bad state" and I feel I'm doing the proper thing this time around w/therapy as well as keeping myself aware of my moods and what possibly precipitates them cause I was on Zoloft for far far too long before I took MYSELF off of it and had a good crash in May.  Okay, I'm gonna shut up now, but I do need some immediate advice cause I don't like where my mood/depression feels like its heading.

Thanks all, for your anticipated good advice.  Kris.  P.S. was on Cymbalta for about 5 months and didn't like the sleep disruption it was giving me.

Link to comment
Share on other sites

Hmm, this is going to sound weird, but is it possible that you are TOO aware of your moods?  I was keeping a mood chart and I suspected it was making me hypervigilant about when I might be getting depressed, making things worse for myself by fretting and dwelling on it every time I noticed a dip in mood and being like "what depression level am I going to assign to this day?"  So I stopped keeping the mood journal and stopped being hypervigilant and things have been better for me ever since.  I hope that makes sense.

Anyway, if that doesn't apply to you, I experienced something very similar to you on 10mg of Lexapro.  I was doing very well on it for a few weeks then my mood started to slip downward.  I think I gave it a couple of weeks to make sure it wasn't just a fluke, then the dose was raised to 15 mg and it works just fine.  I would guess that the best thing to try would give it a little more time if you can stand it and then raise the dose if you don't start feeling better.  The fact that you responded for 3 weeks is a very good sign.

Link to comment
Share on other sites

Sorry to hear that  ;) . It could be that Lexapro doesn't work for you, but maybe 4 weeks isn't enough. My doc says you have to give a SSRI at least a 6 week trial to be certain. Or you might need more (20mg is the max recommended dosage).

Mood charts/diaries may be unnecessary in the long term and a pain, but I (and my doctor) have found them helpful in making objective decisions. Otherwise it's too easy to forget about the good days and focus on the bad ones, particularly when you're depressed to begin with.

As for me, I'm still on Lexapro, been on it for 5 months now. Started at 20mg then moved down to 10mg and now down to 5mg due to low energy/apathy. It's still working, and I vastly prefer it to all the other anti-depressants I've tried.

Good luck with it!

Link to comment
Share on other sites

Yeah. Four weeks isn't really enough time to tell.  You might need to go up with the dose some more as well, particularly since you've recently been on cymbalta.

I generally give a med six weeks at any given dose before deciding if I want to switch or increase it or whatever.  I'd bump it up, wait another six weeks, and then decide.

I'm surprised you felt anything other than maybe some agitation the first couple of weeks.  That may have just been the residual effects of the cymbalta.

Link to comment
Share on other sites

On 10mg of Lexapro myself (worked rather well the first few months) but have recently have had occasions of breakthrough anxiety.  Doctor recommends I up the dosage before giving another med a try.  You might try the same with the Lex before giving it up completely... 10mg just may not be enough to keep you on an even keel.

Hope things work for you soon!  Hang in there!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...